Skip to main content
    • Aa
    • Aa

A note on the biadjunction between 2-categories of traced monoidal categories and tortile monoidal categories


We illustrate a minor error in the biadjointness result for 2-categories of traced monoidal categories and tortile monoidal categories stated by Joyal, Street and Verity. We also show that the biadjointness holds after suitably changing the definition of 2-cells.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] R. F. Blute , J. R. B. Cockett and R. A. G. Seely Feedback for linearly distributive categories: traces and fixpoints. J. Pure Appl. Algebra 154 (2000), 2769.

[2] M. Hasegawa , M. Hofmann and G. D. Plotkin Finite dimensional vector spaces are complete for traced symmetric monoidal categories. In Pillars of Computer Science: Essays Dedicated to Boris (Boaz) Trakhtenbrot on the Occasion of His 85th Birthday. Lecture Notes in Comput. Sci. vol. 4800 (Springer-Verlag, 2008), pp. 367385.

[3] A. Joyal and R. Street Braided tensor categories. Adv. Math. 102 (1993), 2078.

[5] M.-C. Shum Tortile tensor categories. J. Pure Appl. Algebra 93 (1994), 57110.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 5 *
Loading metrics...

Abstract views

Total abstract views: 25 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 24th May 2017. This data will be updated every 24 hours.